Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

I am overweight. Noticed jaw pain and twitching temple after eating. How to get relief?

User rating for this question
Very Good
Answered by

Practicing since : 1974
Answered : 125 Questions
For the past 4 or 5 weeks I have noticed jaw pain (on 4 or 5 occasions) and my temple twitches. It's usually on the right side but sometimes on the left side as well. I've noticed that it usually only occurs after eating. I've tried to eliminate causes by eliminating foods, such as preservatives, etc. I do notice that it seems violent after eating something unhealthy (ie pizza or french fries). My diet currently consists of salads, eggs, chicken, low sodium natural foods, vegetables, etc. So I've been eating really well, but it still seems to be happening (just not as violent as when I eat poorly). I do drink coffee. I checked my blood pressure this morning and it was 130/70 prior to eating anything. And I know that I have a lot of stress in my life but I do try to manage it and take time to relax. I'd really like to know why my temple does this though because it's quite scary at times and I wish I knew how to avoid it. My eye was also twitching about two weeks ago (non-stop for about 4 days). But then it went away. I also have a lot of lower back pain (especially along my spine) and pain in my shoulders but guessing that has something to do with our daughter climbing in bed with us (I have to sleep funny) and the fact that I'm overweight.

I'm female, 29yrs old, and approx. 205lbs.
Posted Sat, 18 Aug 2012 in Headache and Migraines
Answered by Dr. Pratap Sanchetee 14 hours later
Thanks for writing in.

With the history provided by you, it appears that twitching (occasionally with pain) at jaw and eyelids appear benign (harmless). I dont think your symptoms are due to a neurological disorder. The factors that are relevant to your illness are anxiety, panic attacks, excessive caffeine (coffee) and food habits.
Reducing your weight, limiting coffee intake, avoiding food with additives as well as preservatives and limiting your mental tension may be of immense help. Your doctor may give you anxiolytic drugs if above measures are insufficient to control your symptoms.
Let me know if I can address any more concerns.
Dr. Pratap
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor